MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number U41502H22
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during preparation for an angioplasty procedure the pta balloon allegedly detached at the glue joint of the catheter after it was pulled from the packaging loop.Reportedly, the balloon remains inside the balloon guard.Another balloon was used to perform the procedure.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Conclusion: the device was returned.A visual inspection found the device was received in two separate segments.A completed detachment of the balloon from the catheter was noted, and a complete circumferential break of the guidewire lumen was noted.Therefore, the investigation is confirmed for both balloon detachment, as well as for break of the guidewire lumen.Additionally, the investigation is confirmed for a detached proximal marker band, as the marker band fell off the stretched guidewire lumen.The stretching most likely occurred due to force applied as the device was being removed from the packaging hoop, eventually leading to the identified balloon detachment.The stretching also allowed the marker band to become loose and detach.However, the definitive root cause for the difficulty removing the device from the packaging hoop could not be determined based on the available information.Labeling review: the current ifu (instructions for use) states: dilatation catheter preparation: remove the balloon guard and stylet by grasping the balloon catheter just proximal to the balloon and with the other hand, gently grasp the balloon protector and slide distally off of the balloon catheter.Precautions: if resistance is felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and guidewire/introducer sheath as a single unit.
 
Event or Problem Description

Brand Name
ULTRAVERSE 014 PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6676001
Report Number2020394-2017-00743
Device Sequence Number19303379
Product Code LIT
UDI-Device Identifier00801741053658
UDI-Public(01)00801741053658(17)191031(10)CMAY0155
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K121856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberU41502H22
Device Catalogue NumberU41502H22
Device Lot NumberCMAY0155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2017
Initial Date Received by Manufacturer 06/07/2017
Supplement Date Received by Manufacturer09/12/2017
Initial Report FDA Received Date06/28/2017
Supplement Report FDA Received Date09/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1